MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D134804
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Heart Block (4444)
Date of Event 01/29/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device number lot 31728719l and no internal actions related to the complaint were found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Based on the information available, there is no indication that a design or manufacturing issue has caused the reported complaint condition.If the product is received at a later date, the investigation will be updated as applicable.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a supraventricular tachycardia procedure with a thermocool smarttouch sf catheter and experienced that the patient went into complete heart block.The patient had no heart rhythm and confirmed this on ekg.The patient came out of heart block while stable and under observation and are two to one.The physician is putting a pacemaker in the patient, but the patient is conducting on their own.While ablating with the thermocool smarttouch sf catheter, it was noticed that the patient went into complete heart block.The patient had no heart rhythm and confirmed this on ekg.The patient came out of heart block while stable and under observation and are two to one.The physician is putting a pacemaker in the patient, but the patient is conducting on their own.The biosense webster, inc.Products in the body during the case were a webster coronary sinus catheter, thermocool smarttouch sf catheter, preface sheath, and two quad catheters (stryker reprocessed).The procedure was aborted.Additional information was received which indicated that the physician¿s opinion on the cause of this adverse event was that av node was burned.The intervention provided was temporary pacemaker, and permanent placed the next day.The outcome of the adverse event was unchanged.The patient required extended hospitalization but unknown the time.No transseptal puncture was performed during the procedure.The number of performed ablations was 7 with rf energy and all ablations were outside the pulmonary veins.No ablations were performed within the pulmonary veins.

Brand Name
THERMOCOOL SMARTTOUCH SF
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24421128
Report Number2029046-2026-00616
Device Sequence Number5917105
Product Code LPB
UDI-Device Identifier10846835010176
UDI-Public(01)10846835010176(17)280828(10)31728719L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD134804
Device Lot Number31728719L
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2026
Initial Report FDA Received Date02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO® 3 SYSTEM.; NGEN¿ RF GENERATOR.; PREFACE SHEATH.; QUAD CATHETER STRYKER REPROCESSED.; QUAD CATHETER STRYKER REPROCESSED.; WEBSTER CS CATHETER.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown